Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 26, 2007, 1:10 PM PDT for Elko County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 1:10 PM PDT (20:10 UTC)
- Expired
- Jul 26, 2007, 1:45 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 163 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KLKN 262013
FFWLKN
NVC007-262045-
/O.NEW.KLKN.FF.W.0005.070726T2010Z-070726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
110 PM PDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITIES OF...JARBIDGE...CHARLESTON...
* UNTIL 145 PM PDT
* AT 102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING ON THE
CHARLESTON JARBIDGE ROAD HAS BEEN REPORTED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
LAT...LON 4198 11565 4171 11563 4159 11559 4164 11520
4198 11516
$$
HARMER1 follow-up statement
000
WGUS75 KLKN 262034
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 PM PDT THU JUL 26 2007
NVC007-262045-
/O.CON.KLKN.FF.W.0005.000000T0000Z-070726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
120 PM PDT THU JUL 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR NORTH
CENTRAL ELKO COUNTY...
AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. RADAR HAS INDICATED THAT BETWEEN 0.75 AND 1.5 INCHES HAVE
FALLEN IN THE LAST HOUR IN AN AREA LOCATED 10 MILES SOUTHWEST OF
JARBIDGE AND 5 MILES NORTH OF CHARLESTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARBIDGE
AND CHARLESTON.
AT 100 PM PDT...EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED
FLOODING ON THE CHARLESTON JARBIDGE ROAD WITH LARGE ROCKS THE SIZE
OF BASKETBALLS REPORTED ON THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 4198 11565 4171 11563 4159 11559 4164 11520
4198 11516
$$
HARMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:30 AM PDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 2:30 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT THU JUL 26 2007 .SYNOPSIS...MOISTURE AND INSTABILITY WILL REMAIN ACROSS CENTRAL AND EASTERN NEVADA THROUGH THE MIDDLE OF NEXT WEEK FOR A THREAT OF THUNDERSTORMS EACH DAY. && .SHORT TERM...A DRIER SWLY FLOW ALOFT IS BEGINNING TO ADVECT INTO THE REGION. HOWEVER THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY ACROSS ALL BUT THE WRN HALF OF HUMBOLDT COUNTY TODAY FOR ISOLATED TO SCATTERED TSTMS. HOWEVER WITH PW VALUES FALLING BELOW AN INCH THE THREAT OF HEAVY RAIN WILL BE DIMINISHED...ESPECIALLY OVER THE WRN PORTION OF THE FORECAST AREA. ON FRIDAY THIS DRIER AIR WILL WORK A LITTLE FURTHER EAST ACROSS NRN NV AND KEEP THUNDERSTORM ACTIVITY MOSTLY CONFINED TO ERN ELKO COUNTY AND ACROSS CNTRL NV. PW VALUES WILL CONTINUE TO DECREASE WITH VALUES GENERALLY RANGING BETWEEN 0.50 AND 0.75 INCHES. CEC .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY NIGHT...LONG RANGE MODELS IN GOOD AGREEMENT WITH PERSISTENT PATTERN OVER THE NEXT WEEK. MODELS SHOW POSITION OF UPPERLEVEL HIGH A BIT FURTHER SOUTH COMPARED TO PREV. MODEL RUNS...JUST SOUTH OF THE FOUR CORNERS REGION OF THE UNITED STATES...WITH SOUTH TO SOUTHEASTERLY FLOW REMAINING OVER THE ERN HALF OF THE GREAT BASIN REGION. LOW TO MIDLEVEL SUBTROPICAL MOISTURE EXPECTED TO REMAIN OVER MOST OF THE ERN CWFA THROUGH NEXT WEEKEND...WITH SOME DRYING ACROSS WRN NV. DAYTIME TEMPS EXPECTED TO BE IN THE MID TO UPPER 90S THROUGH THE PERIOD WITH MILD OVERNIGHT LOWS IN THE UPPER 50S AND 60S. KEPT THE CHC OF TSTORMS IN THE FORECAST EACH AFTERNOON WITH THE EXCEPTION OF HUMBOLDT COUNTY AND NRN LANDER/EUREKA COUNTY...WHICH WILL LIKELY BE THE DRIEST DUE TO A GREATER WESTERLY WIND COMPONENT IN THE LOW TO MIDLEVELS. ANOTHER STRONG MONSOON PUSH POSSIBLE BY TUESDAY OF NEXT WEEK WITH PW/S INCREASING TO OVER 1 INCH ONCE AGAIN. INCREASED POPS ON TUESDAY AND WEDNESDAY...WITH WEAK UPPERLEVEL DISTURBANCE MOVING ACROSS ERN NV BY WEDNESDAY. TT && .AVIATION...VFR CONDITIONS THROUGH 9AM THURS MORNING. AFTERNOON SHOWERS AND TSTORMS POSSIBLE ONCE AGAIN AT KEKO AND KELY. OTHER THAN SOME BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING IN TSTORMS...NO MAJOR CONCERNS ATTM. && .FIRE WEATHER...DRIER AIR MOVING IN FROM THE WEST TODAY WILL ELIMINATE THE THREAT OF TSTMS FROM THE WRN PORTION OF ZONE 451. ELSEWHERE STILL EXPECTING WIDELY SCATTERED TO SCATTERED TSTMS BUT THE THREAT OF HEAVY RAIN WILL BE DIMINISHED...ESPECIALLY OVER THE WRN HALF OF THE FIRE DISTRICT...AS PW VALUES DROP BELOW ONE INCH. FURTHER DRYING FROM THE WEST WILL TAKE PLACE ON FRIDAY WITH THE THREAT OF THUNDERSTORMS MAINLY CONFINED TO CNTRL NV AND ERN ELKO COUNTY IN NRN NV. PW VALUES WILL CONTINUE TO DROP RANGING BETWEEN 0.50 TO 0.75 INCHES. SOME TSTMS WILL BE DRY...ESPECIALLY OVER THE WRN PORTION OF THE THREAT AREA. THE THREAT OF TSTMS WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK OVER CNTRL AND ERN NV. TSTMS WILL BE MOSTLY DRY OVER THE WEEKEND INTO EARLY NEXT WEEK THEN WETTEN UP AGAIN AROUND TUE AS ANOTHER SURGE OF MONSOON MOISTURE WORKS IT WAY NWD INTO ERN NV. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
In the hours before
Local storm report, Jul 26, 11:06 AM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1106 AM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 16 WSW CRESCENT VALLEY 40.35N 116.86W
07/26/2007 E1.80 INCH LANDER NV OTHER FEDERAL
LEWIS PEAK SNOTEL...12-HOUR RAINFALL
&&
RCMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:34 PM PDT | Flash Flood Warning | LKN | Elko | 116 min |
| Jul 25, 5:34 PM PDT | Flash Flood Warning | LKN | Elko | 116 min |
| Jul 25, 7:08 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jul 26, 1:46 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.